MAUDE Adverse Event Report: SURMODICS INC. POUNCE VENOUS THROMBECTOMY SYSTEM; Peripheral mechanical thrombectomy with aspiration

SURMODICS INC. POUNCE VENOUS THROMBECTOMY SYSTEM; Peripheral mechanical thrombectomy with aspiration
Model Number VTS-0018-09010
Medical Device Problem Codes Break (1069); Material Separation (1562); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pounce venous device was used to treat a patient's lower leg extremity with sub-acute/chronic morphology with no significant tortuosity.It was reported that after 3-4 passes, upon removal of the device, a piece of the basket had separated from the device.It was reported that the physician did experience resistance while withdrawing the device from the body.During the investigation of the complaint, it was confirmed that the physician did not defeat the hemostasis valve on the 12fr pounce sheath device while withdrawing the pounce venous device from the body which could have contributed to the resistance felt upon withdrawal of the device.The physician was able to remove the clot with a second device in conjunction with balloon venoplasty.There was no reported harm to the patient or significant procedure delay.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The investigation included utilizing a pounce venous device with a simulated use model with lab made clot.The failure mode could not be replicated after 4 passes through a closed 12fr pounce sheath hemostasis valve.The cause of the reported issue could not be confirmed based on the available information.

Brand Name
POUNCE VENOUS THROMBECTOMY SYSTEM
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS INC.
7905 golden triangle drive
suite 120
eden prairie MN 53344
Manufacturer Contact
peter bather
surmodics inc. 7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007548
MDR Report Key23732649
Report Number3014687026-2025-00007
Device Sequence Number10615615
Product Code QEW
UDI-Device Identifier00812339030791
UDI-Public00812339030791
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTS-0018-09010
Device Lot NumberFG250028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown